MAUDE Adverse Event Report: ARTHREX INC. BIO-INTERFERENCE SCREW, FULL THREAD; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. BIO-INTERFERENCE SCREW, FULL THREAD; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number AR-1380TB
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was originally reported that there was a thread defect and the screw broke.The surgeon was able to remove the broken fragment.The other half remained inside the patient.The surgeon confirmed that the tendon is securely fixed in the tunnel.Follow up investigation: the screw does not enter easily into the bone, but the surgeon tried anyway (with force) and so the screw broke on insertion.

Brand Name
BIO-INTERFERENCE SCREW, FULL THREAD
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6934416
Report Number1220246-2017-00369
Device Sequence Number19142216
Product Code MAI
UDI-Device Identifier00888867015340
UDI-Public00888867015340
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062466
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2019
Device Model NumberAR-1380TB
Device Catalogue NumberAR-1380TB
Device Lot Number10125452
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2017
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;